Alert archive / Mississippi / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 7, 2022, 1:28 PM CDT for Stone County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 1:28 PM CDT (18:28 UTC)
- Expired
- Aug 7, 2022, 2:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Stone County, MS
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WWUS84 KMOB 071828
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
128 PM CDT Sun Aug 7 2022
MSZ078-079-071915-
Stone MS-George MS-
128 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of western George and
eastern Stone Counties through 215 PM CDT...
At 127 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles east of
Saucier to 14 miles southwest of Lucedale. Movement was northwest at
10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8923 3091 8893 3091 8884 3096 8883
3100 8875 3074 8859 3074 8888 3068 8889
3068 8914
TIME...MOT...LOC 1827Z 120DEG 7KT 3066 8899 3078 8877
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CGALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:44 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 7, 12:44 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1244 PM CDT Sun Aug 7 2022 .NEAR TERM /Now Through Monday/...Surface high pressure remains across the western Atlantic into the southeastern U.S. during the near term period. The resulting southerly flow will maintain precipitable water values around 2 inches across the area. This will make today similar to previous days with scattered to locally numerous showers and thunderstorms. Isolated to scattered showers and thunderstorms will first develop along the coast by late morning/early afternoon before increasing in coverage and spreading inland along the seabreeze boundary today and tomorrow. Convection will generally stay focused along the seabreeze and any remnant outflow boundaries. A weakening inverted trough will move into the area by Tuesday. The combination of the approaching inverted trough and plenty of deep layer moisture will lead to a higher coverage of showers and thunderstorms on Monday. Highs will generally be in the upper 80s and low 90s. Lows range from the lower 70s inland to upper 70s at the coast. A MODERATE risk of rip currents is in effect through Monday. MM/25 /22 && .AVIATION... 18Z issuance...VFR conditions prevail across the region through Monday morning. Scattered to locally numerous showers and storms are expected to develop mid-afternoon, gradually propagating inland along the seabreeze boundary into the evening hours. Expect localized temporary reductions in ceilings and visibility underneath any heavier showers or storms. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 90 75 90 73 / 50 20 80 20 Pensacola 89 77 89 76 / 60 30 70 20 Destin 88 78 89 77 / 60 30 80 30 Evergreen 93 71 90 71 / 60 40 80 30 Waynesboro 91 72 89 71 / 40 30 80 30 Camden 92 72 90 71 / 50 30 80 30 Crestview 92 72 89 71 / 70 30 80 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 7, 1:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
128 PM CDT Sun Aug 7 2022
MSZ078-079-071915-
Stone MS-George MS-
128 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of western George and
eastern Stone Counties through 215 PM CDT...
At 127 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles east of
Saucier to 14 miles southwest of Lucedale. Movement was northwest at
10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8923 3091 8893 3091 8884 3096 8883
3100 8875 3074 8859 3074 8888 3068 8889
3068 8914
TIME...MOT...LOC 1827Z 120DEG 7KT 3066 8899 3078 8877
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:40 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 7, 6:37 PM CDT | Special Weather Statement | MOB | Covington | 38 min |
| Aug 7, 2:38 PM CDT | Special Weather Statement | MOB | Perry | 52 min |
Nearby
Special Weather Statements in Mississippi, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.